Gaussian rough surfaces and Kirchhoff approximation

Citation
A. Collaro et al., Gaussian rough surfaces and Kirchhoff approximation, IEEE ANTENN, 47(2), 1999, pp. 392-398
Citations number
13
Language
INGLESE
art.tipo
Article
Categorie Soggetti
Information Tecnology & Communication Systems
Journal title
IEEE TRANSACTIONS ON ANTENNAS AND PROPAGATION
ISSN journal
0018-926X → ACNP
Volume
47
Issue
2
Year of publication
1999
Pages
392 - 398
Database
ISI
SICI code
0018-926X(199902)47:2<392:GRSAKA>2.0.ZU;2-2
Abstract
Electromagnetic scattering is often solved by applying Kirchhoff approximat ion to the Stratton-Chu scattering integral. In the case of rough surfaces, it is usually assumed that this is possible if the incident electromagneti c wavelength is small compared to the mean radius of curvature of the surfa ce. Accordingly, evaluation of the latter is an important issue. This paper generalizes the groundwork of Papa and Lennon [1] by computing the mean ra dius of curvature for Gaussian rough surfaces with no restriction on its co rrelation function. This is an interesting extension relevant to a variety of natural surfaces. Relations between the surface parameters and the mean radius of curvature are determined and particular attention is paid to the relevant small slope regime.